Wildfire, Hutchinson
- When
- April 12, 5:10 PM CST to 11:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The Bentley Wildfire began around 1710CST about two miles west of Stinnett Texas in Hutchinson County. The wildfire was caused by downed power lines and consumed two hundred and eleven acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Bentley Wildfire began around 1710CST about two miles west of Stinnett Texas in Hutchinson County. The wildfire was caused by downed power lines and consumed two hundred and eleven acres. There were twenty-five homes threatened by the wildfire but were saved. There were no reports of any homes or other structures damaged or destroyed by the wildfire. There were no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire which was contained around 2300CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 12, 4:57 PM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
557 PM CDT Thu Apr 12 2018
.DISCUSSION...
For tonight, will leave current Wind Advisory intact until
midnight for the far western Texas Panhandle based on latest sfc
obs. If model MOS guidance proves valid and winds diminish to
below criteria later this evening, then the advisory can be
cancelled early.
A vigorous upper level low pressure system will move to near the
four corners region by 12Z Friday, then translate eastward across
the central plains states Friday and Saturday. The corresponding
sfc cold front will move across the fcst area Friday. The progged
path of this upper level low pressure system suggests slgt chc to
low end chc pops for light rain showers are plausible for the nwrn
half of the OK and TX Panhandles on Friday as the storm system
moves by to our north. Much colder air will invade the area Friday
into Saturday. Windy conditions are expected Friday and Saturday,
with advisory level speeds possible, especially Saturday, perhaps
even some potential for high wind warning criteria Saturday as
well. Additional wind highlights may become necessary for one or
both of the above mentioned days. In addition, freezing and below
freezing temps are anticipated across most or all of the fcst area
both Saturday and Sunday mornings with freeze watches/warnings
becoming more likely durg this time period.
The next upper level low pressure system is progged to track well
north of the OK and TX Panhandles Tuesday with no precipitation
expected. Another storm system may impact the region just beyond
this 7 day fcst period.
Andrade
&&
.FIRE WEATHER...
Critical to extremely critical fire weather conditions will
continue until late this evening across all of the Oklahoma and
Texas Panhandles due to strong southwest winds and very low
relative humidity values as low as 3 percent. A Red Flag Warning
remains in effect for all of the area until Midnight tonight.
Elevated to critical fire weather conditions will be possible
across much of the region on Friday, Saturday, Monday, and Tuesday
due to strong winds and low relative humidity values.
Andrade
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 50 60 30 56 29 / 0 20 10 0 0
Beaver OK 50 59 28 49 24 / 0 30 20 0 0
Boise City OK 42 49 25 51 26 / 0 30 20 0 0
Borger TX 55 60 30 56 31 / 0 20 10 0 0
Boys Ranch TX 48 59 28 58 27 / 0 20 10 0 0
Canyon TX 49 60 30 57 29 / 0 20 10 0 0
Clarendon TX 55 66 32 57 30 / 0 10 5 0 0
Dalhart TX 45 52 26 54 27 / 0 30 20 0 0
Guymon OK 46 53 27 52 25 / 0 30 20 0 0
Hereford TX 48 59 29 57 29 / 0 20 10 0 0
Lipscomb TX 54 63 30 51 26 / 0 20 10 0 0
Pampa TX 52 62 30 53 28 / 0 20 10 0 0
Shamrock TX 58 68 33 56 30 / 0 10 5 0 0
Wellington TX 60 71 34 58 32 / 0 5 5 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until midnight CDT tonight for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...
Potter...Randall...Roberts...Sherman...Wheeler.
Wind Advisory until midnight CDT tonight for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until midnight CDT tonight for the following
zones: Beaver...Cimarron...Texas.
&&Hazardous Weather Outlook National Weather Service Amarillo TX 313 AM CDT Thu Apr 12 2018 OKZ001>003-TXZ001>020-122015- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 313 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical Fire Weather conditions are expected today across the entire Texas and Oklahoma Panhandles, with extremely critical Fire Weather conditions expected across the western Texas Panhandle. A Red Flag Warning continues in effect for all of the Panhandles from 11 AM until midnight. Southwest winds of 20 to 35 miles an hour with higher gusts will combine with lowest afternoon relative humidity values around 5 percent. A wind advisory is in effect for the western Texas Panhandle for winds around 35 miles an hour with higher gusts from 11 am until midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions are possible on Friday across the southeast Texas Panhandle where breezy winds will combine with relative humidities below 20 percent. Freezing temperatures or below will be possible Friday night into early Saturday morning and again on Saturday night into early Sunday morning. Elevated to critical fire weather conditions will be possible on Monday and Tuesday across much of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through Friday, and on Monday and Tuesday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752869.